The symptom of difficulty in micturition, classified as a toxic manifestation induced by the antihistaminic drugs, has been infrequently observed. Rives, Ward, and Hicks1 reported, in a brief review, that varied toxic reactions occurred with therapeutic use of antihistaminic drugs in 25% to 65% of cases. No reference was made in this report to symptoms of bladder dysfunction.
Wolfson2 recently reported a case in which difficulty in urination followed the use of tripelennamine (pyribenzamine) hydrochloride. In September, 1948, we observed symptoms similar to those described by Wolfson following the use of phenindamine (thephorin®).
REPORT OF CASE
The patient, a white male in excellent health, 53 years of age, was seen in consultation Sept. 9, 1948, for symptoms similar to those of urinary obstruction.On Sept. 5, phenindamine tartrate tablets, 25 mg. each, twice a day, had been prescribed by the family doctor for symptoms of hay fever. About